Texas, 2007

Hail in Texas, October 15, 2007

October 15, 2007 · NWS SJT · 1 event in 1 county or zone

A late season severe thunderstorm impacted the town of Telegraph Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

A late season severe thunderstorm impacted the town of Telegraph Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 15, 5:33 AM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Oct 15, 5:33 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
633 AM CDT MON OCT 15 2007

.AVIATION...
A COLD FRONT WAS LOCATED ALONG A LINE FROM EAST OF WICHITA FALLS
TO CISCO TO STERLING CITY TO MIDLAND AND TSRA HAVE DEVELOPED
ALONG AND AHEAD OF A COLD FRONT LOCATED FROM. THE FRONT WILL
CONTINUE TO  MOVE SOUTH ACROSS THE HEARTLAND AND NORTHWEST HILL
COUNTRY THIS MORNING. MVFR CIGS ARE ASSOCIATED WITH THE TSRA BUT
ONCE THEY MOVE THROUGH CIGS WILL BECOME VFR. WINDS WERE SHIFTING
TO THE NORTH/NORTHEAST BEHIND THE FRONT BUT REMAINED AROUND 10 KTS.
&&

.PREV DISCUSSION... /ISSUED 400 AM CDT MON OCT 15 2007/

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 76  56  82  67 /  30  10  10  20
SAN ANGELO 	 79  60  84  65 /  40  10  10  20
JUNCTION 	 80  61  85  66 /  50  20  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/28
Hazardous weather outlook, Oct 15, 4:15 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
515 AM CDT MON OCT 15 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-152100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
515 AM CDT MON OCT 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT WILL CONTINUE TO MOVE SOUTH-EASTWARD ACROSS WEST
CENTRAL TEXAS TODAY. THUNDERSTORMS WILL BE STRONG AND BE CAPABLE OF
BECOMING SEVERE. MAIN THREAT AREAS WILL BE ALONG AND SOUTHEAST OF A
LINE FROM ALBANY...ABILENE...ROBERT LEE...TO SOUTH OF BIG LAKE THIS
MORNING PROGRESSING DURING THE DAY WITH THE FRONT. THE MAIN THREAT
WITH THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL AND LOCALLY
HEAVY RAINFALL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AN UPPER LEVEL DISTURBANCE WILL BRING A SLIGHT CHANCE FOR
THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE BY NEEDED BRIEFLY THIS MORNING IN THOSE
COUNTIES ALONG AND AHEAD OF THE FRONT.

11/KEISER

In the hours before

Special weather statement, Oct 15, 3:34 AM CST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
434 AM CDT MON OCT 15 2007

TXZ071-072-151030-
TOM GREEN TX-IRION TX-
434 AM CDT MON OCT 15 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT FOR TOM GREEN
AND IRION COUNTIES...

AT 431 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
10 MILES NORTHEAST OF SAN ANGELO TO 11 MILES NORTHEAST OF
MERTZON...MOVING EAST AT 25 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  SAN ANGELO AND HARRIET BY 445 AM CDT
  CHRISTOVAL AND VERIBEST BY 505 AM CDT
  WALL BY 500 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Oct 15, 8:55 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
955 AM CDT MON OCT 15 2007

TXZ078-169-151600-
SUTTON TX-KIMBLE TX-
955 AM CDT MON OCT 15 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 AM CDT FOR SUTTON
AND KIMBLE COUNTIES...

AT 954 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 18 MILES SOUTHWEST OF ROOSEVELT...OR
ABOUT 20 MILES NORTH OF ROCKSPRINGS...MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  TELEGRAPH BY 1030 AM CDT
  SOUTH LLANO RIVER STATE PARK BY 1045 AM CDT
  JUNCTION BY 1050 AM CDT
  SEGOVIA BY 1055 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL OF 1 TO PERHAPS 2 INCHES WILL CAUSE PONDING OF WATER
ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

The radar

The Laughlin AFB radar (KDFX), 123 km away, was scanning. The volume nearest the first event began at 15:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Kimble

When
October 15, 9:30 AM CST to 9:45 AM CST
Where
Kimble County, 0.6 mi W of Telegraph to (Jct)kimble Co Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
30.330, -99.910

A large amount of penny size hail 6 inches deep in places was reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, October 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62251.